Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Meds and withrawal

If you take any meds, let's say high dosage and all of a sudden you run out of them, because of different reasons, depending, on you, your doctor's office, pharmacy, or weather conditions not letting you get to the places to get your RX and then picking it up soon enough, how badly and how soon do you start feeling rally bad?

It all happened to me last week. I am very dizzy and anxious and feel red in the face and pressure in my head and eyes, and chest pains ( could be a pinched nerve in the spine, vertebrae out or, the worst, before heart attack.

I missed Paxil, 60 mg for a week, and Lisinopril, 40 g a day for a couple days, just couldn' get out because of the weather, my son being sick and major miscommunication between me, my psychiatrist's nures and the pharmacy.

You don't need to tell anyone your meds, names or conditions you have.

Answer Question
 
BeaMoore

Asked by BeaMoore at 6:17 PM on Dec. 9, 2010 in Health

Level 17 (3,412 Credits)
Answers (9)
  • I had bad withdrawls from Paxil. I would get "lightening bolts" i my head, I was dizzy, and shaky. I had to stop taking Paxil though because it made me really violent. THis lasted for about 2 weeks
    June_Mama09

    Answer by June_Mama09 at 6:21 PM on Dec. 9, 2010

  • As soon as the medication's half life leaves your body, you will begin to notice it. That's saying it's something that you have been taking for quite some time. It's usually a medication that your body has somewhat become addicted to. Paxil is definitely in that list. And I would assume that the other is the same. I take a couple of meds that are like this. You have to make sure your meds are refilled in time, or you need to make an appointment to see your Dr. as soon as possible. Some of these side effects can be so severe that it will actually cause seizures and possibly death. Xanax is one that will cause those symptoms. Prednisone is another that has to be weaned.
    m-avi

    Answer by m-avi at 6:21 PM on Dec. 9, 2010

  • My aunt couldn't get to her psychiatrist because of the weather, and spent 2 days in bed shivering and shaking, coming down off Prozac.

    Strange, a former heroin addict my sister had as a roommate said she went off Prozac the first day because it felt *exactly* like the high from heroin.
    LindaClement

    Answer by LindaClement at 6:21 PM on Dec. 9, 2010

  • I've had withdrawals from Effexor and Celexa both. Effexor was by worse but both were horrific. The brain zaps or electric shock feelings are the worst. For the effexor the feeling would kick in after missing one dose. For the celexa its about after 2 or 3 doses. I missed several days of work coming off Effexor. I've never kick a hard drug, but i felt like a heroin addict for about a week. It was terrible. I wanted to go to the hospital it was so bad.
    Anonymous

    Answer by Anonymous at 7:35 PM on Dec. 9, 2010

  • Paxil is a bad one. I had w/d from that when I stopped taking it. I have been taking ambien CR for over a year and if I don't take it for a few days, the rebound insomnia is horrible. If I take too much Fioricet, I get rebound headaches.
    Izsarejman

    Answer by Izsarejman at 12:12 AM on Dec. 10, 2010

  • m-avi summed it up nicely.
    cleanaturalady

    Answer by cleanaturalady at 9:06 AM on Dec. 10, 2010

  • For years I was treated with pain meds for endometriosis, cysts & ovarian/cervical cancers. I got so tired of always feeling drugged that one day I decided on my own to just stop taking them, BIG mistake. Within 12hrs I felt horrible, I had pain in every inch of my body, I had fevers & chills, vomiting, headaches, very moody and I was very shaky and anxious. I went through pure hell & my docs chewed my butt for doing it on my own, because it is so hard to do and it can lead to serious results such as a seizure, heart attack or even shock. Depending on how long you have been on these meds & the dose of these meds, determines how long the withdrawl stage will be & how serious & painful it will be. After my docs did an EKG & a few other tests to make sure I could do it on my own, I experienced the severe side affects for about a week but they say depending on dose/length you can suffer off & on for a couple of years.
    Hope4Teal

    Answer by Hope4Teal at 6:02 PM on Dec. 10, 2010

  • It can also be extremely dangerous to go through the withdraw stages and then start the meds again. So I would strongly recomend seeking the care of your doctor's right away. Whether you simply ran out & have not been able to refill or even if you do have an addiction to these meds, it is best to be in the care of a doctor for what your going through. If you are ashamed or worried because you have become addicted, don't be. It can happen to anybody and it is a proven fact that if you are on any meds for a long period, your body can & will become dependent on these meds. Either way it is best to tell your doc, because very serious side affects can & do happen. If you need to chat with someone fell free to let me know.
    Hope4Teal

    Answer by Hope4Teal at 6:12 PM on Dec. 10, 2010

  • I have never had that issue, no. That realyl sounds scary though, I hope you can get the meds you need soon.
    KTMOM

    Answer by KTMOM at 10:14 AM on Dec. 12, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.